Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Aug 10, 2025, 6:07 AM EDT for Lee County, Florida. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2025, 6:07 AM EDT (10:07 UTC)
- Expired
- Aug 10, 2025, 11:15 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, FL
The radar
The Tampa radar (KTBW), 139 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:18 AM EDT | FLOOD | Saint James City, FL | Flooding sensor in St. James City showing up to 1 ft of inundation due to heavy rainfall. |
| Aug 10, 8:25 AM EDT | FLOOD | 3 E Sanibel, FL | Broadcast media shared photo of street flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WGUS52 KTBW 101007
FFWTBW
FLC071-101315-
/O.NEW.KTBW.FF.W.0003.250810T1007Z-250810T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
607 AM EDT Sun Aug 10 2025
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Lee County in southwestern Florida...
* Until 915 AM EDT.
* At 607 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 6 and 8 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. James City and Saint James City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
2644 8215 2648 8219 2656 8221 2661 8208
FLASH FLOOD...RADAR INDICATED
$$
TBW3 follow-up statements
826
WGUS72 KTBW 101144
FFSTBW
Flash Flood Statement
National Weather Service Tampa Bay Ruskin FL
744 AM EDT Sun Aug 10 2025
FLC071-101315-
/O.CON.KTBW.FF.W.0003.000000T0000Z-250810T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee FL-
744 AM EDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM EDT THIS
MORNING FOR LEE COUNTY...
At 744 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 7
and 9 inches of rain have fallen. Additional rainfall amounts of 2
to 3 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sanibel and Saint James City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
2644 8215 2648 8219 2656 8221 2661 8208
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
TBW948
WGUS52 KTBW 101300
FFWTBW
FLC071-101515-
/O.EXT.KTBW.FF.W.0003.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
900 AM EDT Sun Aug 10 2025
The National Weather Service in Tampa Bay Ruskin has extended the
* Flash Flood Warning for...
Lee County in southwestern Florida...
* Until 1115 AM EDT.
* At 900 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
7 and 10 inches of rain have fallen. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area. Flash flooding
is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. James City and Saint James City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
2644 8215 2648 8219 2656 8221 2661 8208
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
TBW719
WGUS72 KTBW 101506
FFSTBW
Flash Flood Statement
National Weather Service Tampa Bay Ruskin FL
1106 AM EDT Sun Aug 10 2025
FLC071-101516-
/O.EXP.KTBW.FF.W.0003.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee FL-
1106 AM EDT Sun Aug 10 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM EDT THIS MORNING FOR
LEE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
2644 8215 2648 8219 2656 8221 2661 8208
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:14 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 10, 3:14 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
314 AM EDT Sun Aug 10 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 314 AM EDT Sun Aug 10 2025
The weak tropical wave over the central Gulf will gradually
dissipate today, but will continue to pump deep tropical moisture
into the Florida Peninsula under southeast flow. This pattern will
support another day of widespread showers and storms, with
convection over the coastal waters potentially moving onshore at
times through the morning, then widespread activity developing
over the Florida Peninsula by mid afternoon and continuing through
the early evening. A few spots could see rain totals of several
inches this afternoon, resulting in isolated flooding.
By Monday, the tropical wave will be dissipating and moving away,
with surface high pressure setting up north of Florida. This will
keep southeasterly flow in place but will moderate atmospheric
moisture through the rest of the week. While numerous showers and
storms will still develop each day, rain totals are forecast to
be closer to normal, with a lower risk of additional flooding.
Tuesday through the rest of the week, upper/mid level ridging will
build in over Florida, with broad subsidence allowing temperatures
to warm up again. Afternoon highs will top out in the mid 90s each
day away from the immediate coast, allowing heat indices to approach
heat advisory criteria each day late in the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 314 AM EDT Sun Aug 10 2025
Showers and storms over the Gulf may shift onshore through the
morning, causing periods of disruptions at coastal TAF sites.
After 18z, more widespread storms will develop over the Florida
Peninsula, and are expected to impact all area terminals at times
through at least the rest of the afternoon. Mainly rain free and
VFR conditions are forecast to return by around 01-03z.
&&
.MARINE...
Issued at 314 AM EDT Sun Aug 10 2025
A weak inverted trough will linger in the central Gulf today,
bringing in deep moisture and southeast to south winds of around
15 knots or less. Widespread showers and thunderstorms will be
possible today and Monday, causing locally higher winds and
hazardous boating conditions. Monday night through the rest of the
week, surface high pressure sets up north of Florida, continuing
the southeast low level flow but bringing in slightly drier air.
However, this will still be enough moisture to result in numerous
showers and storms each day.
&&
.FIRE WEATHER...
Issued at 314 AM EDT Sun Aug 10 2025
Deep moisture will hold over the area through the next couple of
days, with widespread showers developing each day, mainly in the
afternoon and early evening hours. No humidity concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 78 93 79 / 80 60 70 40
FMY 90 76 94 77 / 90 50 80 30
GIF 91 75 94 77 / 80 50 70 20
SRQ 88 75 93 76 / 90 60 70 40
BKV 90 73 93 74 / 80 60 70 30
SPG 87 77 90 79 / 90 70 70 40
&&
Sea Breeze Thunderstorm Regime For Sunday: 6
Sea Breeze Thunderstorm Regime For Monday: 7
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
FlemingThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:02 AM EDT | Areal Flood Advisory | TBW | Lee | 3 hr |
| Aug 10, 5:07 PM EDT | Special Weather Statement | TBW | Hernando, Sumter | 38 min |
| Aug 10, 6:24 PM EDT | Areal Flood Advisory | TBW | Citrus | 96 min |
| Aug 10, 7:03 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco, Polk, Sumter | 87 min |
| Aug 10, 7:25 PM EDT | Areal Flood Advisory | TBW | Pinellas | 95 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.